Alert archive / Alabama / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 135, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 25, 2010, 8:18 AM CDT for Covington County, Crenshaw County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2010, 8:18 AM CDT (13:18 UTC)
- Expired
- Oct 25, 2010, 9:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Covington County, AL, Crenshaw County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 25, 1:33 AM CDT | Tornado Watch | SPC | 8 hr |
| Oct 25, 6:34 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 1.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -289 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -168 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 6:50 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Oct 25, 6:50 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 650 AM CDT MON OCT 25 2010 .UPDATE...PRODUCTS UPDATED TO DROP WILCOX FROM TOR WATCH 711 AND ADD TOR WATCH 713 TO ZONES ALONG AND EAST OF I65 (EXCEPT FOR MOBILE. /16 && .SHORT TERM (THIS MORNING)...WE CONTINUE TO MONITOR A BROKEN LINE OF STRONG STORMS PASSING ACROSS OUR INLAND COUNTIES IN ALABAMA...AND WE CONTINUE A TORNADO WATCH ACROSS SOME OF OUR NORTHERN-MOST COUNTIES. LATEST OBSERVATIONS INDICATE PLENTY OF INSTABILITY WITH 500 TO 1000 J/KG MIXED LAYER CAPES AHEAD OF THE LINE OF STORMS...WITH SURFACE WINDS STILL BACKED AHEAD OF THE LINE SUPPORTING CONTINUED VERTICAL VEERING OF THE WINDS AND SUFFICIENT WIND SHEAR TO MAINTAIN THE TORNADO WATCH ACROSS WILCOX, BUTLER AND CRENSHAW COUNTIES. WE ARE IN THE PROCESS OF DROPPING CHOCTAW COUNTY SHORTLY AS IT IS BEHIND THE LINE WHERE SURFACE WINDS ARE VEERING TO THE SOUTHWEST. CONVECTION MOVING INTO CENTRAL MS BACK TO THE WEST CONTINUES TO BE WEAKEN AS INDICATED BY WARMING CLOUD TOPS ON SATELLITE IMAGERY. /05 (REST OF TODAY INTO TONIGHT)...A PAIR OF SHORTWAVES WILL PASS JUST NORTH OF THE FA MAINLY THIS MORNING. BEST COMBINATION OF UPPER DYNAMICS...INSTABILITY AND SHEAR WILL BE NORTH OF THE FA...BUT LOOKING AT THE ONGOING ACTIVITY...THE NORTHERN-MOST SECTIONS OF THE FA WILL ALSO BE AFFECTED. PUT GUSTY WIND WORDING IN LAND FA WIDE JUST IN CASE. WILD CARD IS A TRAILING MCS SEVERAL HOURS BEHIND THE TAIL END OF THE CURRENT SYSTEM. CURRENT TRENDS SHOW IT WEAKENING AS IT GETS FED THE WORKED-OVER AIR FROM...BUT AM NOT GOING TO DISCOUNT UNTIL I SEE IT GOES AWAY. FOR TEMPS...WELL ABOVE SEASONAL TEMPS WITH A TIGHTER THAN USUAL RANGE EXPECTED FOR THE FIRST TWO PERIODS OF THE FORECAST. /16 .LONG TERM (TUESDAY THROUGH SATURDAY)...WE INCREASE POPS INTO THE CHANCE CATEGORY AGAIN WEDNESDAY AND WEDNESDAY NIGHT AHEAD OF A COLD FRONT MOVING SOUTH INTO OUR AREA...THEN DROP POPS THURSDAY THROUGH SATURDAY WITH DRY COOLER AIR WORKING DOWN INTO OUR REGION BEHIND THE PASSING FRONT. SLIGHT CHANCE POPS FOR THE INLAND COUNTIES ON SUNDAY AHEAD OF A SHORTWAVE MOVING DOWN FROM THE NORTHWEST. /05 && .MARINE...A GENERALLY MODERATE SOUTHERLY FLOW WILL CONTINUE INTO TUESDAY NIGHT...THEN SETTLE. GUIDANCE IS CONTINUING TO ADVERTISE A FRONT BEING PUSHED OVER THE AREA...MAINLY THURSDAY DAYTIME NOW. STRONG OFFSHORE FLOW CONTINUES TO BE ADVERTISED FOLLOWING THIS FRONTAL PASSAGE...LASTING INTO FRIDAY...THEN WEAKEN AS THE WINDS SHIFTS TO WESTERLY BY SATURDAY MORNING AS SURFACE HIGH PRESSURE PASSES NORTH OF THE AREA TO OVER VA BY SATURDAY MORN. /16 && .AVIATION (12Z ISSUANCE)...A SERIES OF SHORTWAVES WILL BRING SHRA/TSRA TO MAINLY NORTHERN AREAS OF THE FA THIS MORNING INTO EARLY AFTERNOON. SOME SHOWERS WILL BE POSSIBLE OVER THE SOUTHERN HALF OF THE AREA.. AS THESE MOVE OUT TODAY...SKIES WILL CLEAR OUT...WITH FOG LIKELY OVER THE AREA TONIGHT. GUIDANCE IS PRETTY CONSISTENT WITH MVFR CONDITIONS LIKELY...VFR POSSIBLE. /16 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 83 71 85 71 / 30 05 20 20 PENSACOLA 82 72 83 72 / 50 10 20 20 DESTIN 80 72 80 73 / 60 10 20 20 EVERGREEN 85 68 86 68 / 40 05 20 20 WAYNESBORO 87 69 86 69 / 20 05 20 30 CAMDEN 87 68 87 69 / 40 05 20 30 CRESTVIEW 84 69 85 69 / 60 10 20 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 16/MILLER 05/GARMON
Hazardous weather outlook, Oct 25, 6:00 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT MON OCT 25 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-261200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT MON OCT 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA THIS MORNING. A FEW MAY BECOME STRONG TO SEVERE...WITH WINDS GUSTING TO 60 MPH AND LARGE HAIL THE LIKELY THREATS. ISOLATED...QUICKLY DEVELOPING TORNADOES ARE ALSO POSSIBLE. THE THREAT WILL SHIFT EAST THROUGH THE MORNING AND MOVE EAST OF THE AREA BY EARLY AFTERNOON. MOVEMENT OF THESE STORMS WILL BE TO THE NORTHEAST AT 20 TO 25 MPH. SMALL CRAFT ARE URGED TO EXERCISE CAUTION THROUGH TODAY INTO TONIGHT AS A MODERATE ONSHORE WIND CONTINUES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WEAK UPPER SYSTEM WILL PASS NORTH OF THE AREA TUESDAY...BRINGING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY INTO TUESDAY EVENING. COMBINED WITH ABUNDANT INSTABILITY AND SHEAR...A FEW OF THESE MAY BECOME STRONG TO SEVERE...DAMAGING WINDS AND LARGE HAIL THE GREATEST RISK. A FRONT WILL SAG TOWARDS THE AREA WEDNESDAY. ENOUGH INSTABILITY WILL REMAIN IN PLACE FOR SOME STORMS TO BECOME STRONG. THE FRONT WILL STALL JUST NORTH OF THE AREA WEDNESDAY...THEN PUSH ACROSS THE AREA THURSDAY...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE AHEAD AND ALONG THE FRONT. THE FRONT IS EXPECTED TO PUSH SOUTH OF THE COAST THURSDAY NIGHT. STRONG OFFSHORE WINDS WILL DEVELOP ACROSS THE MARINE AREA THURSDAY NIGHT INTO FRIDAY IN THE WAKE OF THE FRONT...RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED OVERNIGHT.
In the hours before
Special weather statement, Oct 25, 4:47 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 447 AM CDT MON OCT 25 2010 ALZ052-061-062-251015- UPPER MOBILE AL-WASHINGTON AL-UPPER BALDWIN AL- 447 AM CDT MON OCT 25 2010 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WASHINGTON... NORTHWESTERN BALDWIN AND NORTHEASTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 515 AM CDT... AT 444 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CITRONELLE...OR 11 MILES WEST OF MOUNT VERNON...AND MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... MOUNT VERNON AROUND 510 AM CDT... MCINTOSH AROUND 515 AM CDT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT MONDAY MORNING FOR SOUTHWESTERN ALABAMA. &&
Special weather statement, Oct 25, 7:04 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 704 AM CDT MON OCT 25 2010 ALZ057-058-251230- BUTLER AL-CRENSHAW AL- 704 AM CDT MON OCT 25 2010 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUTLER AND NORTHERN CRENSHAW COUNTIES IN SOUTHWEST ALABAMA...THROUGH 730 AM CDT... AT 659 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF GREENVILLE...OR 6 MILES EAST OF I65 AND AL 185...AND MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... SAVILLE...PANOLA AROUND 715 AM CDT... MAGNOLIA SHORES...HIGHLAND HOME...GARNERSVILLE AROUND 720 AM CDT... LAPINE...BRADLEYTON AROUND 725 AM CDT... HELICON AROUND 730 AM CDT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 134 AND 139. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT MONDAY MORNING FOR SOUTH CENTRAL ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. &&
Special weather statement, Oct 25, 7:09 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 709 AM CDT MON OCT 25 2010 ALZ056-057-059-060-251300- ESCAMBIA AL-COVINGTON AL-CONECUH AL-BUTLER AL- 709 AM CDT MON OCT 25 2010 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ESCAMBIA...NORTHWESTERN COVINGTON...SOUTHERN CONECUH AND SOUTHERN BUTLER COUNTIES IN SOUTHWEST ALABAMA...THROUGH 800 AM CDT... AT 708 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF BREWTON...OR NEAR I65 AND AL 41...AND MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... CASTLEBERRY AROUND 720 AM CDT... I65 AND US 84...FAIRVIEW AROUND 730 AM CDT... EVERGREEN...I65 AND AL 83 AROUND 740 AM CDT... I65 AND CR 29 AROUND 745 AM CDT... MCKENZIE AROUND 800 AM CDT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 75 AND 105. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. &&
Local storm report, Oct 25, 7:10 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
710 AM CDT MON OCT 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TORNADO 1 WSW I65 AND AIRPORT B 30.67N 88.14W
10/25/2010 MOBILE AL EMERGENCY MNGR
DAMAGE REPORTED AT THE FESTIVAL CENTER. SEVERAL AC UNITS
BLOWN OFF ROOF. GAS LINES BROKEN. NUMEROUS SHOPPING CARTS
AND LOOSE ITEMS BLOWN AROUND. LARGE CHARITY DONATION
BOXES BLOWN INTO MONTLIMAR BOULEVARD.
&&
JGLocal storm report, Oct 25, 7:14 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
714 AM CDT MON OCT 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TORNADO 1 SW I65 AND AIRPORT BL 30.67N 88.14W
10/25/2010 MOBILE AL EMERGENCY MNGR
DAMAGE REPORTED TO THE MCDONALDS RESTAURANT AND CHEVRON
SERVICE STATION AT THE CORNER OF AZALEA BOULEVARD AND
MICHAEL BOULEVARD. NUMEROUS TREES AND POWER LINES ALSO
REPORTED DOWN IN THE AREA.
&&
JGSpecial weather statement, Oct 25, 7:28 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 728 AM CDT MON OCT 25 2010 FLZ001-003-251315- INLAND ESCAMBIA FL-INLAND SANTA ROSA FL- 728 AM CDT MON OCT 25 2010 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ESCAMBIA AND NORTHWESTERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 815 AM CDT... AT 727 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF MOLINO...OR 8 MILES SOUTH OF OAK GROVE...AND MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... CHUMUCKLA SPRINGS...BOGIA...MCDAVID AROUND 740 AM CDT... NEW YORK...BROWNSDALE AROUND 755 AM CDT... COBBTOWN AROUND 810 AM CDT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY AFTERNOON FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:00 PM CDT | Areal Flood Advisory | MOB | Baldwin | 60 min |
| Oct 24, 8:26 PM CDT | Special Marine Warning | MOB | 64 min | |
| Oct 24, 8:30 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 45 min |
| Oct 24, 8:32 PM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 43 min |
| Oct 24, 9:16 PM CDT | Tornado Warning | MOB | Baldwin | 44 min |
| Oct 24, 10:52 PM CDT | Tornado Warning | MOB | Escambia | 39 min |
| Oct 24, 11:15 PM CDT | Tornado Warning | MOB | Conecuh, Covington, Escambia | 45 min |
| Oct 24, 11:39 PM CDT | Special Marine Warning | MOB | 51 min | |
| Oct 24, 11:52 PM CDT | Tornado Warning | MOB | Covington | 38 min |
| Oct 25, 3:19 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 41 min |
| Oct 25, 4:42 AM CDT | Tornado Warning | MOB | Baldwin, Clarke, Washington | 23 min |
| Oct 25, 5:15 AM CDT | Areal Flood Advisory | MOB | Mobile | 60 min |
| Oct 25, 5:20 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 40 min |
| Oct 25, 5:23 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 25 min |
| Oct 25, 5:59 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
| Oct 25, 6:03 AM CDT | Tornado Warning | MOB | Baldwin | 27 min |
| Oct 25, 6:26 AM CDT | Areal Flood Advisory | MOB | Baldwin, Conecuh, Escambia, Monroe | 2 hr |
| Oct 25, 6:28 AM CDT | Tornado Warning | MOB | Baldwin | 32 min |
| Oct 25, 6:44 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 36 min |
| Oct 25, 7:01 AM CDT | Areal Flood Advisory | MOB | Baldwin | 59 min |
| Oct 25, 7:21 AM CDT | Areal Flood Advisory | MOB | Conecuh, Escambia, Monroe | 54 min |
| Oct 25, 8:13 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Escambia | 2 min |
| Oct 25, 1:06 PM CDT | Tornado Warning | MOB | Conecuh, Escambia | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.